MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4004C1335-A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a penumbra coil 400 (pc400) and a microcatheter.During the procedure, while advancing the pc400 into the aneurysm using the microcatheter, the pc400 unintentionally detached inside the microcatheter with the majority if the pc400 inside the aneurysm.Therefore, the remaining pc400 was successfully pushed into the aneurysm.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure treat an arteriovenous malformation (avm) using a penumbra coil 400 (pc400) and a microcatheter.It was noted that the patient anatomy was tortuous.During the procedure, while advancing the pc400 into the aneurysm using the microcatheter, the pc400 unintentionally detached inside the microcatheter with the majority if the pc400 inside the aneurysm.Therefore, the pusher assembly of the pc400 was used to successfully push the remaining pc400 into the aneurysm.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 02/13/2020: 1.Section b.Box 5.Describe event or problem.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9702413
Report Number3005168196-2020-00173
Device Sequence Number2824747
Product Code HCG
UDI-Device Identifier00814548019024
UDI-Public00814548019024
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4004C1335-A
Device Catalogue Number4004C1335
Device Lot NumberF91593
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/18/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005